Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 129, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 6, 2020, 5:41 AM CDT for Knox County, Marshall County, Stark County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2020, 5:41 AM CDT (10:41 UTC)
- Expired
- Sep 6, 2020, 6:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 2:53 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644
WUUS53 KILX 061041
SVRILX
ILC095-123-175-061130-
/O.NEW.KILX.SV.W.0129.200906T1041Z-200906T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
541 AM CDT Sun Sep 6 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Marshall County in central Illinois...
Stark County in north central Illinois...
Northeastern Knox County in west central Illinois...
* Until 630 AM CDT.
* At 541 AM CDT, a severe thunderstorm was located near Galva, or
near Kewanee, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wyoming, Toulon, Osceola, Bradford, Oneida, Altona, Elmira,
Victoria, West Jersey, La Fayette, Castleton, Camp Grove, Duncan,
Snake Den Hollow and Lawn Ridge.
This includes Interstate 74 between mile markers 34 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 8964 4115 8949 4097 8947 4097 9020
4115 9036 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 1041Z 319DEG 24KT 4122 9002
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
673
WWUS53 KILX 061102
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
602 AM CDT Sun Sep 6 2020
ILC095-123-175-061130-
/O.CON.KILX.SV.W.0129.000000T0000Z-200906T1130Z/
Marshall-Stark-Knox-
602 AM CDT Sun Sep 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WESTERN MARSHALL...STARK AND NORTHEASTERN KNOX COUNTIES...
At 602 AM CDT, a severe thunderstorm was located near La Fayette, or
7 miles south of Kewanee, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wyoming, Toulon, Osceola, Bradford, Oneida, Altona, Elmira, Victoria,
West Jersey, La Fayette, Castleton, Camp Grove, Duncan, Snake Den
Hollow and Lawn Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 8964 4115 8949 4097 8947 4097 9020
4115 9030 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 1102Z 319DEG 24KT 4113 8992
HAIL...1.00IN
WIND...60MPH
$$
Deubelbeiss093
WWUS53 KILX 061129
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
629 AM CDT Sun Sep 6 2020
ILC095-123-175-061139-
/O.EXP.KILX.SV.W.0129.000000T0000Z-200906T1130Z/
Marshall-Stark-Knox-
629 AM CDT Sun Sep 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...STARK AND
NORTHEASTERN KNOX COUNTIES WILL EXPIRE AT 630 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
central, north central and west central Illinois.
LAT...LON 4115 8964 4115 8949 4097 8947 4097 9020
4115 9030 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 1129Z 319DEG 24KT 4101 8978
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:14 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 6, 4:14 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 414 AM CDT Sun Sep 6 2020 .SYNOPSIS... Issued at 330 AM CDT Sun Sep 6 2020 Showers and thunderstorms will likely affect areas from I-74 through mid morning, with a few strong to severe thunderstorms with gusty winds and hail possible. Warm and more humid conditions will prevail today with breezy southwest winds. Expect highs in the mid to upper 80s. A cold front dropping south into central IL overnight, will return a chance of showers and thunderstorms overnight into Monday over central IL. The front will stall across central Illinois into mid week bringing periodic chances for showers and thunderstorms. Cooler temperatures are expected across the area during the second half of the week. && .SHORT TERM...(Today and tonight) ISSUED AT 400 AM CDT Sun Sep 6 2020 SPC issued a severe thunderstorm watch for Knox, Stark and Marshall counties through 9 am. An MCS over northern/ne IA into nw IL, sw WI and se MN had numerous showers/thunderstorms with a few embedded severe storms tracking se toward Stark county early this morning. A seasonably strong sw low level jet along with strong WAA/high precipitable water values 1.4-1.75 inches was supporting this convection along with heavy rain threat. MLCAPES of 2000-2500 j/kg were over central IA into northeast MO with MCS just ne of this area. Latest CAMs have MCS sliding southeast along instability gradient and affecting areas from I-74 ne thru mid morning and weakening/exiting CWA during late this morning. Most areas from Lincoln sw will likely be missed by this convection this morning and much of CWA will be dry this afternoon. SW winds to ramp up during this morning with gusts of 25-35 mph this afternoon, bringing in more humid air as dewpoints climb into the upper 60s and lower 70s. Guidance still appears too cool with highs today, and continued mid to upper 80s for highs this afternoon and more sunshine returns across area and much of area dry this afternoon into early evening. Heat indices by mid afternoon peak in the upper 80s in eastern IL and low to mid 90s west of I-57. More convection likely to develop along and ahead of a cold front over southern WI and eastern IA this evening and tracking into northern CWA by late evening and rest of central IL overnight. A marginal to slight risk of severe storms along and north of a Pittsfield to Shelbyville to Paris line. The slight risk of severe storms is from Peoria north. Though latest models trending further ne of CWA with strongest storm potential tonight. Lows tonight in the mid 60s to around 70 degrees, mildest over heart of CWA along I-72. && .LONG TERM...(Monday through Saturday) ISSUED AT 400 AM CDT Sun Sep 6 2020 The front to be quasi-stationary just north of I-70 on Monday and will keep chances of showers and thunderstorms going over CWA. Cooler highs in the upper 70s to around 80F northern CWA and very warm and humid in southeast IL with highs in the mid to upper 80s. Convection chances ramp up during Monday night with frontal boundary lifting north as a warm front toward the IL river. SPC has marginal risk of severe storms Mon evening over all but far southern 3 counties of Clay, Richland and Lawrence for gusty winds and hail. Locally heavy rain also possible Monday night north of I-72. Strong upper level trof digging over the front range of the Rockies Tue forms a 570 dm or stronger 500 mb low over southern Rockies Wed. The front will be near or just se of the IL river Tue/Wed keeping chances of showers and thunderstorms around with a couple inches of rain possible over nw half of CWA from Sunday night through Thu. Also have a strong temperature gradient from nw to se across IL during mid week. Highs in the 60s far nw CWA by Galesburg Tue/Wed while muggy mid to upper 80s in southeast IL where they stay in the warm sector/tropical airmass. Medium range models still differ with how cutoff upper level low ejects ne into the Midwest/western Great Lakes late this week. GFS model is quicker with brining this low to just west of IL by sunset Friday, while Ecmwf and GEM models has it in south central SD. Most models continue chances of showers and some thunderstorms thru Thu along with temps cooling Thu/Fri. Highs Thu range from mid 60s west of IL river to mid 70s in southeast IL. Highs Friday of 65-70F mildest in southeast IL. Highs in the upper 60s to around 70F Fri and lower 70s Sat/Sun. Much of area appears to be dry by next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1144 PM CDT Sat Sep 5 2020 The main concern is the potential for a squall line of storms to progress into our NW counties by late tonight. The complex has already initiated in S MN into N IA. The HRRR still has the leading edge of the strongest storms timed into PIA around 12z/7am, BMI by 13z and CMI by 14z. There could be very strong winds and some hail with the gust front. Brief MVFR clouds and IFR vis could occur as any storm passes over the TAF sites. The complex will mainly affect a TAF site for a couple hours, then a break in the rain/storms is likely for the remainder of the day. Winds will increase from the SW behind the line of storms, with 15g27kt possible by early afternoon. Another wave of storms is projected for mid to late evening on Sunday, and a PROB30 was included in PIA and BMI to trend in that possibility. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...Shimon
Hazardous weather outlook, Sep 6, 5:10 AM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 510 AM CDT Sun Sep 6 2020 ILZ027>031-036>038-045-046-071100- Champaign-Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell- Vermilion-Woodford- 510 AM CDT Sun Sep 6 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There will be a chance for thunderstorms early this morning, then again tonight. Strong to potentially severe storms are possible both this morning and tonight, with gusty winds and hail possible. An isolated tornado is possible this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... There will be periodic chances for thunderstorms Monday through Thursday. There is a marginal risk of severe thunderstorms Monday afternoon and evening, with isolated gusty winds to 60 mph and hail to one inch diameter possible. Brief heavy rain and lightning will be the primary hazard most days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning until 10 am and again this evening from around 9 pm to 1 AM. ILZ040>044-047>057-061-071100- Cass-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-Mason- Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby- 510 AM CDT Sun Sep 6 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There will be a chance for thunderstorms tonight. Strong to potentially severe storms are possible tonight, with gusty winds and hail possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... There will be periodic chances for thunderstorms Monday through Thursday. There is a marginal risk of severe thunderstorms Monday afternoon and evening, with isolated gusty winds to 60 mph and hail to one inch diameter possible. An isolated tornado is possible as well. Brief heavy rain and lightning will be the primary hazard most days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight from around 11 pm to 2 AM. ILZ062-063-066>068-071>073-071100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 510 AM CDT Sun Sep 6 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... There will be periodic chances for thunderstorms Monday through Thursday. There is a marginal risk of severe thunderstorms Monday afternoon and evening, with isolated gusty winds to 60 mph and hail to one inch diameter possible. Brief heavy rain and lightning will be the primary hazard most days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Special weather statement, Sep 6, 5:26 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
526 AM CDT Sun Sep 6 2020
ILZ027-028-030-061115-
Marshall-Knox-Stark-
526 AM CDT Sun Sep 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...STARK...NORTHEASTERN
KNOX AND NORTHEASTERN PEORIA COUNTIES UNTIL 615 AM CDT...
At 525 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wyanet to near Kewanee to Cable. Movement
was southeast at 40 mph.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Lacon, Henry, Wyoming, Toulon, Osceola, Bradford, Oneida, Altona,
Sparland, Varna, Elmira, Victoria, West Jersey, La Fayette,
Castleton, Camp Grove, Hopewell, Duncan, La Rose and Snake Den
Hollow.
This includes the following highways...
Interstate 39 near mile marker 40.
Interstate 74 between mile markers 34 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
central, north central and west central Illinois.
LAT...LON 4123 8964 4115 8964 4115 8933 4111 8936
4109 8905 4097 8923 4097 9002 4115 9036
4115 8987 4123 8986
TIME...MOT...LOC 1025Z 298DEG 34KT 4143 8962 4130 8986 4129 9050
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:26 AM CDT | Special Weather Statement | ILX | Marshall, Stark | 49 min |
| Sep 6, 6:31 AM CDT | Special Weather Statement | ILX | Knox, Marshall, Stark | 44 min |
| Sep 6, 7:14 AM CDT | Special Weather Statement | ILX | Knox, Marshall, Peoria, Stark, Woodford | 46 min |
| Sep 6, 8:15 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Peoria, Tazewell | 45 min |
| Sep 6, 9:01 AM CDT | Special Weather Statement | ILX | Mason | 44 min |
| Sep 6, 9:09 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 36 min |
| Sep 6, 9:50 AM CDT | Special Weather Statement | ILX | Champaign, Macon, Piatt | 40 min |
| Sep 6, 10:28 AM CDT | Special Weather Statement | ILX | Douglas | 47 min |
| Sep 6, 10:54 AM CDT | Special Weather Statement | ILX | Coles, Moultrie | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.